Alert archive / Michigan / Flash Flood Warnings in 2005
Flash Flood Warning 1, NWS Detroit, MI
NWS Detroit, MI issued this flash flood warning at Jun 9, 2005, 10:49 PM EDT for Huron County, Michigan. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2005, 10:49 PM EDT (02:49 UTC)
- Expired
- Jun 10, 2005, 2:45 AM EDT
- In force
- 4 hr
- Issued by
- NWS Detroit, MI
- Area
- Counties, with a storm outline in the text
County Huron County, MI
The radar
The Detroit radar (KDTX), 139 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1204 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDTX 100251 FFWDTX MIC063-100645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1049 PM EDT THU JUN 9 2005 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * FLASH FLOOD WARNING FOR... HURON COUNTY IN SOUTHEAST MICHIGAN * UNTIL 245 AM EDT EXCESSIVE RUNOFF FROM THUNDERSTORMS IN NORTHERN HURON COUNTY WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. HARD HIT AREAS ARE BETWEEN PORT AUSTIN...BAYPORT...AND CASEVILLE. MOTORISTS SHOULD BE ESPECIALLY CAREFUL AT NIGHT. DO NOT DRIVE INTO WATER OF UNKNOWN DEPTH...LOW WATER CROSSINGS...OR FLOOD PRONE AREAS. DURING THE DARKNESS OF NIGHT...FLOODED SECTIONS OF ROAD MAY NOT BE VISIBLE. SOME ROADWAYS MAY EVEN BE CLOSED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 4409 8321 4373 8352 4370 8302 4401 8259 $$ BT /
2 follow-up statements
000 WGUS73 KDTX 100405 FFSDTX MIC063-100645- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1203 AM EDT FRI JUN 10 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 245 AM EDT FOR HURON COUNTY... AT 1200 MIDNIGHT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM NEAR CASEVILLE...DRIFTING SLOWLY NORTHEAST AND WEAKENING. RAINFALL WILL DIMINISH BETWEEN MIDNIGHT AND 1 AM...BUT THERE IS STILL A CHANCE OF THUNDERSTORMS REFORMING IN THE WARNING AREA DURING THE EARLY MORNING HOURS. EXCESSIVE RUNOFF FROM THE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOTORISTS SHOULD BE ESPECIALLY CAREFUL AT NIGHT. DO NOT DRIVE INTO WATER OF UNKNOWN DEPTH...LOW WATER CROSSINGS...OR FLOOD PRONE AREAS. DURING THE DARKNESS OF NIGHT...FLOODED SECTIONS OF ROAD MAY NOT BE VISIBLE. SOME ROADWAYS MAY EVEN BE CLOSED. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. LAT...LON 4409 8321 4373 8352 4370 8302 4401 8259 $$ BT /
000 WGUS73 KDTX 100543 FFSDTX MIC063-100547- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 137 AM EDT FRI JUN 10 2005 ...THE FLASH FLOOD WARNING FOR HURON COUNTY IS CANCELLED... AT 130 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SHOWERS AND THUNDERSTORMS THAT HAD PROMPTED THE FLASH FLOOD WARNING HAD WEAKENED AND EXITED THE AREA TO THE NORTHEAST. HEAVY RAINFALL IS NO LONGER EXPECTED THROUGH THE REST OF THE NIGHT. AT 1230 AM...HURON COUNTY CENTRAL DISPATCH HAD REPORTED SOME WATER ON ROADS IN SEBEWAING AND CASEVILLE. THE WATER WAS SUBSIDING. SINCE RAINFALL HAS ENDED...ANY REMAINING WATER ON ROADS WILL CONTINUE TO SUBSIDE. THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 4409 8321 4373 8352 4370 8302 4401 8259 $$ SC /
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 8:03 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 9, 8:03 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 803 PM EDT THU JUN 9 2005 AVIATION... THUNDERSTORMS WILL BE A SIGNIFICANT AVIATION HAZARD EARLY THIS EVENING. THESE STORMS ARE EXPECTED TO DIMINISH AFTER SUNSET. AFTER THAT, THE ONLY PROBLEM WILL BE MVFR FOG AND HAZE AROUND SUNRISE FOLLOWED BY ANOTHER CHANCE OF STORMS FRIDAY AFTERNOON. MOIST AND UNSTABLE AIR REMAINS IN PLACE THIS EVENING WITH THE LATEST ANALYSES SHOWING CAPE AROUND 2000 J/KG. AS EXPECTED WITH NO WIND FIELD, STORMS HAVE BEEN PULSY WITH STRONG OUTFLOWS. A FEW REPORTS OF WIND DAMAGE HAVE BEEN RECEIVED WITH SOME LARGE HAIL POTENTIAL INDICATED ON RADAR. PLAN TO KEEP A CHANCE OF STORMS IN THE FORECAST FOR THE OVERNIGHT HOURS AS DEEP MOISTURE WILL BE IN PLACE WITH ONLY WEAK RESISTANCE TO NOCTURNAL INSTABILITY. && .SHORT TERM...TONIGHT AND FRIDAY... ISSUED AT 303 PM TODAY VERY UNSTABLE AIRMASS IN PLACE OVER SOUTHEAST MICHIGAN...AS LAPS DATA INDICATES SURFACE BASED LIS OF -7 C ALONG WITH CAPES AROUND 3000 J/KG. WEAK SHORTWAVE NOW ENTERING SOUTHEAST MICHIGAN. STORMS BEGINNING TO FIRE ALONG EASTERN THIRD OF THE CWA. OUTFLOW BOUNDARIES WILL BE SUFFICIENT TO FIRE ADDITIONAL STORMS WITH NO CAP/CIN. BEST SURFACE CONVERGENCE APPEARS TO BE OVER NORTHERN LOWER MICHIGAN...WHERE WEAK SURFACE LOW/FRONTAL BOUNDARY RESIDES. THIS FRONTAL BOUNDARY WILL TEND TO SINK SOUTH EARLY THIS EVENING...AS CONVECTION DEVELOPS. DESPITE WEAK WIND FIELDS...HIGH CAPES SUPPORTS ISOLATED SEVERE STORMS...SIMILAR TO YESTERDAY. IT SHOULD BE NOTED...FREEZING LEVELS ARE ABOUT 1000 FEET HIGHER. WITH DEEPER MOISTURE AND WEAK SHORTWAVE...WOULD EXPECT AREAL COVER TO BE GREATER. WILL THUS CONTINUE WITH THE SCATTERED 50 POP INTO THIS EVENING. TOUGH CALL ON JUST HOW FAR SOUTH THE FRONTAL BOUNDARY OVER NORTHERN LOWER MICHIGAN WILL SINK. THIS BOUNDARY COULD BE THE FOCUS FOR ADDITIONAL STORMS OVERNIGHT...ESPECIALLY IF A THUNDERSTORM COMPLEX DEVELOPS OVER THE WESTERN GREAT LAKES AND RIDES ALONG THE FRONT. MORE OF THE SAME TOMORROW...WITH RELATIVELY FLAT UPPER LEVEL RIDGE REMAINING IN PLACE. DAYTIME HEATING WILL ONCE AGAIN LEAD TO CAPES OF 2000 J/KG OR HIGHER. WITH NO CAP/CIN INDICATED...WEAK SURFACE CONVERGENCE SHOULD BE SUFFICIENT TO TRIGGER ACTIVITY. THAT IS ASSUMING THERE IS NO ACTIVITY IS AROUND IN THE MORNING...WHICH IS NOT OUT OF THE QUESTION. && .LONG TERM... AS WE REMAIN ON THE PERIPHERY OF THE BUILDING BERMUDA HIGH...OUR ATTENTION FOCUSES TO THE TROPICS. TROPICAL STORM ARLENE WILL MAKE AN IMPACT TO THE FORECAST AS ITS EVENTUAL TRACK WILL DICTATE OUR SENSIBLE WEATHER. VARIOUS NUMERICAL SOLUTIONS SUGGEST THE TRACK WILL IMPACT THE GULF THROUGH FRIDAY AND INCREASE IN FORWARD SPEED. THE PROBLEMATIC ISSUE ONCE IT MAKES LANDFALL WILL BE THE STRENGTH AND TRACK OF THE UPSTREAM SHORT WAVE CURRENTLY ENTERING THE FOUR CORNERS REGION. THE NAM SEEMS BETTER THAN THE GFS WHICH IS CLOSER AGREEMENT WITH THE GFDL. IN ADDITION, UTILIZING TPC/NHC TRACK WOULD BRING THE REMAINS INTO THE REGION ON SUNDAY...BUT WILL NOT GO WITH LIKELY POPS AT THIS TIME. MEANTIME, WE WILL CONTINUE WITH THE WARM AND HUMID WEATHER WITH THE CHANCE FOR CONVECTION THROUGH THE UPCOMING WEEKEND. WE WILL OBSERVE ADDITIONAL MOISTURE AND PROVIDE ADDITIONAL CLOUD COVER THROUGH THE WEEKEND TO KEEP TEMPERATURES BELOW 90F AS WAVES OF THETA-E ADVECTION SET UP ACROSS THE GREAT LAKES. BEST LOW LEVEL JET POSITION REMAINS UPSTREAM FROM US AND WOULD EXPECT ANY QLCS TO REMAIN WEST OF OUR LOCAL AREA. SO ANY LAKE BREEZE BOUNDARY, DIFFERENTIAL HEATING BOUNDARY AND WEAK IMPULSES ALOFT WILL PROVIDE THE CHANCE FOR CONVECTION. NOW, IF THE GFS TIMING FOR EARLY NEXT WEEK IS CORRECT, WE COULD SEE A LARGE OUTBREAK OF CONVECTION...BUT TIMING IS EVERYTHING AND WE WILL CONTINUE WITH THE CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH AT LEAST WEDNESDAY. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION...BT SHORT TERM...SF LONG TERM....BGM HTTP://WEATHER.GOV/DETROIT
Hazardous weather outlook, Jun 9, 1:40 PM EDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 140 PM EDT THU JUN 9 2005 MIZ047>049-053>055-060>063-068>070-075-076-082-083-100900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- 140 PM EDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO TONIGHT. ISOLATED SEVERE STORMS ARE EXPECTED ACROSS SOUTHEAST MICHIGAN BETWEEN 2 PM AND 9 PM. THE STRONGEST STORMS WILL BE PRODUCE WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. STORM MOTION WILL BE TO THE NORTHEAST AT 10 MPH. DUE TO THE SLOW MOVEMENT OF STORMS AND VERY MOIST AIRMASS...LOCALIZED FLOODING IS LIKELY...ESPECIALLY IN THE MORE URBANIZED AREAS. A WEAK FRONT WILL DROP INTO THE REGION FROM THE NORTHERN GREAT LAKES THIS AFTERNOON. THIS FRONT IN COMBINATION WITH THE WARM AND HUMID AIRMASS WILL TRIGGER SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH WEDNESDAY AS WARM...HUMID AND UNSTABLE CONDITIONS REMAIN IN PLACE ACROSS THE GREAT LAKES REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-100900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 140 PM EDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH SOME OF THE STORMS THAT DEVELOP. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 KNOTS AND HAIL TO ONE INCH IN DIAMETER. THE STRONGEST STORMS ARE EXPECTED TO OCCUR BETWEEN 2 PM AND 9 PM. STORM MOTION WILL BE TO THE NORTHEAST AT 10 MPH. A WEAK FRONT WILL DROP INTO THE REGION FROM THE NORTHERN GREAT LAKES THIS AFTERNOON. THIS FRONT IN COMBINATION WITH THE WARM AND HUMID AIRMASS WILL TRIGGER SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH WEDNESDAY AS WARM...HUMID AND UNSTABLE CONDITIONS REMAIN IN PLACE ACROSS THE GREAT LAKES REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. SF
In the hours before
Local storm report, Jun 9, 8:56 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
856 PM EDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM TSTM WND DMG 3 W LUNA PIER 41.81N 83.50W
06/09/2005 MONROE MI LAW ENFORCEMENT
SIX INCH TREE LIMBS DOWNED ALONG WITH A FEW UTILITY POLES
0750 PM TSTM WND DMG 1 SW HEMLOCK 43.41N 84.25W
06/09/2005 SAGINAW MI LAW ENFORCEMENT
LARGE TREES ACROSS ROAD NEAR INTERSECTION OF IVA AND SWAN
CREEK, AND ON SOUTH BRENNAN.
&&
HATZOS
WDEEDLERLocal storm report, Jun 9, 9:46 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
946 PM EDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG ROMEO 42.80N 83.01W
06/09/2005 MACOMB MI TRAINED SPOTTER
A FEW TREES UPROOTED, SOME LARGE LIMBS CRACKED OFF ALONG
WITH POWER LINES DOWNED.
0725 PM TSTM WND DMG YPSILANTI 42.24N 83.62W
06/09/2005 WASHTENAW MI EMERGENCY MNGR
WIND DAMAGE TO TREES AND POWER LINES OVER AN ISOLATED ONE
BLOCK AREA - HAWKINS/FRANKLIN RD
&&
WDEEDLERThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 5:00 PM EDT | Flash Flood Warning | DTX | Bay | 4 hr |
| Jun 10, 6:20 PM EDT | Severe Thunderstorm Warning | DTX | Tuscola | 55 min |
| Jun 10, 6:40 PM EDT | Flash Flood Warning | DTX | Tuscola | 3 hr |
| Jun 10, 6:58 PM EDT | Special Marine Warning | DTX | 62 min | |
| Jun 10, 7:08 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 29 min |
Nearby
Flash Flood Warnings in Michigan, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.